Ask a doctor

Causes Of Bruising from Perlane Months Later?

I had Perlane injected in the corners of my mouth/cheek area and Dysport in my forehead 6 months ago. I had minimal bruising and swelling then. 3-4 months later I had bruising/swelling under my right eye...it looked like I had a black eye. With ice and Arnica it went away within a week. This happened a few more times, even late December. Could this be related to the injections, even months afterward? Maybe the product "traveled"? I called my dermatologist and she said no.

Doctor Answers (5)

Bruising months after Perlane

+2

I'm sorry about your situation, but it's definitely not a normal side effect of Perlane. It is possible you have some form of iron leakage or hematoma. Rather than just calling your injector, I'd suggest you make an appointment to see her. If there is something wrong with the Perlane it should be able to be easily resolved with a bit of hyaluronidase, but it's better to be safe and just be evaluated in person.


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Gosh, hard to know what you are describing without at least a photo.

+2

It is possible you are describing episodic swelling associated with the Perlane treatment.  It is unlikely to actually represent new bruising.  I would recommend seeing your injecting doctor and have the treatment adjusted with enzyme.  This can be done so that when the area is swollen it will look less obvious.  Consider reposting with photographs.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Persistent bruising after hyaluronic acid filler

+2

A persistent "bruise" at the site of bruising could result in hemosiderin deposition caused by the leaking of iron from the red blood cells in the tissue. It takes months to resolve and may have to be treated with a Q-Switched Nd:Yag 1064nm laser to break up the pigment in the skin.

Cheryl M. Burgess, MD
Washington DC Dermatologic Surgeon

Causes Of Bruising from Perlane Months Later?

+2

I don't believe that brusing that many months after Perlane injection can be attributed to the injections.  You might want to see your GP for a physical exam and blood work.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Perlane and late bruising

+1

It's not likely your new bruising is from Perlane injected several months ago. I agree with Dr. Palmer - might be a good time to visit your PCP for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 148 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.